Pennsylvania, 2019Flash Flooding and Heavy Rain in Pennsylvania, July 7, 2019
July 7, 2019 · NWS PBZ · 27 events in 7 counties and zones
A weak cold front brought showers and storms across the region on July 7th. 9 inch range, low level wind shear, and saturated soils were the factors which contributed to an environment supportive of flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $112,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front brought showers and storms across the region on July 7th. Precipitable water values in the 1.7 to 1.9 inch range, low level wind shear, and saturated soils were the factors which contributed to an environment supportive of flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 7, 2:26 AM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 7, 2:26 AM EST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
326 AM EDT Sun Jul 7 2019
.SYNOPSIS...
A cold front will slide across the today with more showers and
storms giving way to drier air and decreased rain chance for the
start of the new work-week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Encroachment of a weak cold front will maintain sct shwr potential this
morning, otherwise warm and humid conditions continue. The approach
of another shortwave trough, with center passage projected across
cntrl WV, is likely to spawn numerous showers and some isolated
thunderstorms as it slows the front, so POPs were correspondingly
expanded. Given cloud cover, slightly cooler temps today, and
limited upper support, convection is not expected to be as
intense/problematic as yesterday.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
Building high pressure is expected to push the front south of the
area by Monday; however, low level moist flow into the ridges may
produce some showers or a few thunderstorms during the afternoon.
Areas from Pittsburgh to the north and west should remain dry.
Temperatures will be seasonable, with less oppressive humidity by
Monday.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
More generalized rain chances return by Thursday as shortwave energy
advances out of the Midwest, with drier weather returning by Friday.
Frontal passage will moderate mid week warmth back toward the
averages by weeks end.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
Confidence in the forecast remains low this morning as encroaching
frontal boundary interacts with abundant llvl moisture. Areas of IFR
fog and stratus are expected to gradually give way to MVFR cloud
cover and increasing coverage of showers and storms.
.Outlook...
Widespread restrictions are possible late Wednesday with a approaching
cold front.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&
Hazardous weather outlook, Jul 7, 2:27 AM EST, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
327 AM EDT Sun Jul 7 2019
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-080730-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-
Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-
Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
327 AM EDT Sun Jul 7 2019
This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
Flash Flood, Allegheny
- When
- July 7, 5:45 AM EST to 7:00 AM EST
- Where
- Allegheny County, 0.52 mi W of Leetsdale to 0.35 mi SSW of Leetsdale
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.570, -80.210
A local emergency manager reported Ohio River Boulevard closed in both directions at Rapp Street and Ferry Street due to flooding.
Flash Flood, Allegheny
- When
- July 7, 7:10 AM EST to 9:00 AM EST
- Where
- Allegheny County, 0.87 mi NW of Highland to 1.15 mi WNW of Highland
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.560, -80.060
The local 911 Call Center reported Rochester Road closed from King William Drive to Sloop Road.
Flash Flood, Westmoreland
- When
- July 7, 8:08 AM EST to 9:30 AM EST
- Where
- Westmoreland County, Markvue Manor to 0.09 mi S of Penns Woods
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.320, -79.770
The local emergency manager reported Park Run is flowing onto the road and flooding Park Hill Road.
Flash Flood, Westmoreland
- When
- July 7, 8:12 AM EST to 9:30 AM EST
- Where
- Westmoreland County, 0.69 mi S of Penns Woods to 0.61 mi NNW of Circleville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.320, -79.750
The local emergency manager reported that Harold Drive is flooded due to Long Run Stream overflowing its banks.
Flash Flood, Westmoreland
- When
- July 7, 8:27 AM EST to 9:30 AM EST
- Where
- Westmoreland County, 0.53 mi W of Hahntown to 0.32 mi NE of Circleville
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.330, -79.730
The local emergency manager reported that numerous roads in North Huntingdon Township were flooded.
Flash Flood, Jefferson
- When
- July 7, 1:00 PM EST to 2:00 PM EST
- Where
- Jefferson County, 1.04 mi E of Munderf to 0.66 mi SE of Munderf
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.280, -78.950
A citizen reported that flooding was occurring in their yard and entering some of their outdoor structures.
Heavy Rain, Allegheny
- When
- July 7, 1:16 PM EST
- Where
- Allegheny County, 0.87 mi SE of Sygan
- Reported by
- CoCoRaHS
- Coordinates
- 40.340, -80.120
A CoCoRaHS observer reported 2.17 inches of rain for the day; 1.66 inches fell in one hour.
Flash Flood, Allegheny
- When
- July 7, 1:28 PM EST to 2:30 PM EST
- Where
- Allegheny County, 0.87 mi SW of Bower Hill to 0.37 mi WNW of Sygan
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.360, -80.110
A local 911 Call Center reported Millers Run Road closed at several points due to high water.
Flash Flood, Allegheny
- When
- July 7, 1:30 PM EST to 2:30 PM EST
- Where
- Allegheny County, 0.87 mi SE of Noblestown to 1.18 mi NNW of Bridgeville Arpt
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.370, -80.190
A local 911 Call Center reported Battle Ridge Road closed due to high water.
Flash Flood, Venango
- When
- July 7, 1:30 PM EST to 2:30 PM EST
- Where
- Venango County, 2.19 mi ESE of Coal Hill to 2.14 mi ESE of Sawtown
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.390, -79.540
A local 911 Call Center reported several roads flooded in Pinegrove Township.
Flash Flood, Allegheny
- When
- July 7, 1:48 PM EST to 2:55 PM EST
- Where
- Allegheny County, 1.05 mi E of Sygan to 0.77 mi NNW of Clifton
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 40.350, -80.110
A NWS Employee reported water over 1.5 feet high on Washington Pike near Coal Run.
Flash Flood, Venango
- When
- July 7, 1:48 PM EST to 3:00 PM EST
- Where
- Venango County, 0.52 mi E of Seneca to 0.43 mi WSW of Cranberry
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.380, -79.710
The local 911 Call Center reported multiple ares of State Route 257 closed due to high water.
Flash Flood, Allegheny
- When
- July 7, 2:14 PM EST to 3:30 PM EST
- Where
- Allegheny County, 1.38 mi N of Sturgeon to 1.61 mi NNE of Sturgeon
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.400, -80.220
High water was reported along John Avenue.
Flash Flood, Jefferson
- When
- July 7, 3:07 PM EST to 4:15 PM EST
- Where
- Jefferson County, 0.52 mi E of Sykesville to 1.34 mi ESE of Sykesville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.050, -78.820
A local 911 Call Center reported that the 2900 block of Paradise Road was closed due to high water.
Flash Flood, Washington
- When
- July 7, 3:25 PM EST to 4:25 PM EST
- Where
- Washington County, 1.38 mi N of Hickory to 1.85 mi NNW of Hickory
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.320, -80.320
Block Water Dam Road was closed due to high water.
Flash Flood, Washington
- When
- July 7, 3:26 PM EST to 4:30 PM EST
- Where
- Washington County, 1.26 mi ESE of Atlasburg to 0.84 mi WNW of Hickory
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.320, -80.360
A local 911 Call Center reported that the 1000 Block of State Route 18 flooded on the Smith and Mt. Pleasant Township Line.
Flash Flood, Westmoreland
- When
- July 7, 4:21 PM EST to 5:30 PM EST
- Where
- Westmoreland County, 0.53 mi W of Laughlintown to 1.05 mi WSW of Laughlintown
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.220, -79.210
A local 911 Call Center reported street flooding at the 1400 Block of US Route 30.
Flash Flood, Westmoreland
- When
- July 7, 4:22 PM EST to 5:30 PM EST
- Where
- Westmoreland County, 1.06 mi W of Laughlintown to 1.23 mi SSW of Laughlintown
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.220, -79.220
The local 911 Call Center reported flooding at the intersection of State Route 381 and Route 30.
Flash Flood, Westmoreland
- When
- July 7, 4:49 PM EST to 6:00 PM EST
- Where
- Westmoreland County, 0.87 mi SW of Ligonier to 0.26 mi W of Laughlintown
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.240, -79.240
The local 911 Call Center reported that several roads were closed due to high water. US Route 30 was shut down east of town.
Heavy Rain, Clarion
- When
- July 7, 6:13 PM EST
- Where
- Clarion County, 0.52 mi W of East Brady
- Reported by
- Trained Spotter
- Coordinates
- 40.980, -79.610
A trained spotter reported 2.23 inches of rain for the day.
Flash Flood, Fayette
- When
- July 7, 7:26 PM EST to 8:26 PM EST
- Where
- Fayette County, 0.69 mi S of Darent to 0.53 mi E of Coolspring
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 39.910, -79.670
The local 911 Call Center reported that Pine Ridge Road was under water.
Flash Flood, Fayette
- When
- July 7, 7:32 PM EST to 8:32 PM EST
- Where
- Fayette County, Leith to 0.63 mi NW of Coolspring
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 39.900, -79.720
The local 911 Call Center reported several roads under water.
Flash Flood, Fayette
- When
- July 7, 7:33 PM EST to 8:33 PM EST
- Where
- Fayette County, 2.53 mi ESE of Percy to 1.73 mi SE of Ferguson
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 39.910, -79.610
The local 911 Call Center reported that several roads were closed due to high water.
Flash Flood, Fayette
- When
- July 7, 7:36 PM EST to 8:36 PM EST
- Where
- Fayette County, 1.73 mi ESE of Jumonville to 0.57 mi E of Jumonville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 39.870, -79.640
The local 911 Call Center reported roads closed due to high water.
Flash Flood, Fayette
- When
- July 7, 7:40 PM EST to 9:00 PM EST
- Where
- Fayette County, 0.69 mi S of Coolspring to 1.15 mi ENE of Hopwood
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 39.890, -79.680
A citizen reported neighborhood flooding in the area of Hopwood. Cool Spring Rd and Virginia Lane were the affected roads.
Flash Flood, Fayette
- When
- July 7, 7:49 PM EST to 9:00 PM EST
- Where
- Fayette County, 0.87 mi SW of Coolspring to 0.8 mi E of Hopwood
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 39.890, -79.690
The local 911 Call Center reported Craig Lane under water.
Flash Flood, Fayette
- When
- July 7, 7:53 PM EST to 9:00 PM EST
- Where
- Fayette County, Leith to 0.15 mi SSE of South Uniontown
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 39.900, -79.720
The local 911 Call Center reported Connellsville Street had high water in some spots.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lakeshore Flood in Ohio, July 7 to 8, 2019$1.1 million · 6 events
- Flash Flooding and Flooding in Ohio, July 7, 2019$51,000 · 13 events
- Hail and Damaging Winds in Mississippi, July 7, 2019$45,000 · 1.25 in hail · 10 events
- Flash Flood and Damaging Winds in North Carolina, July 7, 2019$20,000 · 50 kt wind · 4 events
- Flash Flooding and Hail in Montana, July 7, 20191.75 in hail · 14 events
- Hail in Montana, July 7, 20191.25 in hail · 7 events
- Flooding in Ohio, July 7, 20194 events
- Hail and Damaging Winds in Oklahoma, July 7, 20191 in hail · 4 events
- Flash Flooding in Kentucky, July 7, 2019$11,000 · 2 events
- Flash Flooding and Damaging Wind in Virginia, July 7, 2019$1,000 · 50 kt wind · 3 events
- Damaging Winds in Louisiana, July 7 to 8, 201955 kt wind · 2 events
- Hail in Colorado, July 7, 20190.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 846068, 846070, 846072, 846073, 846075, 846076, 846107, 846078, 846079, 846080, 846082, 846083, 846085, 846086, 846087, 846090, 846091, 846092, 846093, 846110, 846094, 846095, 846096, 846097, 846099, 846101, 846103.